An investigation has been launched into a UK vaccines program used in a school for boys after several students collapsed after receiving the jabs. The “isolated incident,” according to UK health officials, is not related to a bad batch of the vaccines.
The Northampton School for Boys witnessed 15 of their students’ collapse onto the floor following a series of vaccines resulting in severe adverse side effects. Paramedics were called to the scene and one student was transported to the emergency department for observation.
One mother said that children were witnessed “on their backs on the floor with their legs up on chairs.” Another mother who remains anonymous recalled the event. “Several different vaccines were being administered, and around 10 to 15 pupils keeled over and paramedics were called.”
According to the Daily Mail who have reported on the scare, “the rest of the jabs were cancelled and a letter was sent home to the parents of pupils who had been given the jabs about what to do if they felt nauseous. Rumours say there may have been a duff batch of vaccines,” one woman told the paper.
A letter sent out to parents blamed “unforeseen circumstances” for the complications, and advised the monitoring of their child’s health, and to look for any signs of dizziness, nausea or skin rash
“Dear Parent/Carer, please be advised the immunisation session your child attended today was suspended due to unforeseen circumstances,” the letter reads. “Some of the vaccinated children have become unwell shortly after vaccination. Your child has received their scheduled vaccination and, while we are not expecting him to become unwell, we are advising if he experiences sensations of dizziness, nausea, skin rash, or breathing difficulties to seek the appropriate medical advice.”
According to the UK’s Public Health England and the Northamptonshire Healthcare Foundation Trust (NHFT), there is no warrant for investigation and that the program will continue at a later date as it was an “isolated incident.”
“Public Health England are satisfied this is an isolated incident and is not related to a batch issue of the vaccines,” the Northamptonshire Healthcare Foundation Trust said in a statement. “NHFT School nursing team contacted all parents/carers to inform them of the situation providing assurances of the steps taken and will be rescheduling the vaccination program in due course.”
The effectiveness and safety of the nationwide UK meningococcal vaccine program has been under scrutiny since its launch early last year. The specific campaign aimed to target infants despite warnings about the safety of its use in children.
In 2015 a report was published by the National Vaccine Information Center outlining adverse events, including 99 deaths recorded as a result of the vaccination program in the United States, and a further 1,846 serious health problems and hospitalizations following meningococcal shots produced for A, C, Y and W-135. It was also included that of the deaths reported, 34% occurred in children under the age of 6. Despite the research and reports coming from the U.S., the vaccination program will continue in the UK.